Missouri, 2005Flood in Missouri, February 14 to 16, 2005
February 14 to 16, 2005 · NWS EAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 14, 3:00 AM CST, 5 hours earlier.
Area forecast discussion, Feb 14, 3:00 AM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
300 AM CST MON FEB 14 2005
.DISCUSSION...
LATEST MOISTURE IMAGERY INDICATES AN UPPER LEVEL LOW MOVING QUICKLY
ENE TOWARD THE GREAT LAKES WITH SPLIT FLOW DOMINATING THE ERN
PACIFIC AND WRN US. WITHIN THIS FLOW REGIME...AN UPPER LEVEL LOW WAS
MOVING SLOWLY EAST OFF THE CALIFORNIA COAST WITH AN UPPER TROUGH
DROPPING SOUTHEAST INTO THE PACIFIC NW AND NRN ROCKIES. THE UPPER
LEVEL LOW OFF THE CALIFORNIA COAST IS EXPECTED TO MOVE LITTLE THE
NEXT FEW DAYS WITH THE CONCERN BEING WHETHER THE TROUGH IN THE
PACIFIC NW WILL TRIGGER ANY PRECIPITATION AS IT SHEARS EAST TOWARD
THE UPR MISS VALLEY AND GREAT LAKES BY WEDNESDAY MORNING. IN THE
SHORT TERM...MAIN CONCERN IS HOW WARM TEMPERATURES WILL BE TODAY.
IN THE SHORT TERM...LOW CLOUDS WERE GRADUALLY ERODING EAST AS
PROFILERS INDICATING DRYING DOWNSLOPE FLOW FROM THE SFC-H8.
DOWNSLOPE WARMING TO CONTINUE THROUGH AT LEAST EARLY AFTN WITH GOOD
INSOLATION. THE DRY DOWNSLOPE FLOW WILL QUICKLY ERODE THE CLOUD
COVER FROM WEST TO EAST...SIMILAR TO THE NAM 925 RH GRIDS. GIVEN A
RELATIVELY MILD START AND GOOD MIXING THROUGH H8 AS PER THE
NAM...WILL HEDGE TOWARD THE WARMER MAV/MET GUIDANCE FOR TODAY.
MODELS HAVE TRENDED A LITTLE SLOWER WITH THE UPPER TROUGH TO MOVE
INTO THE NRN AND CENTRAL PLAINS. LITTLE FORCING SEEN TO MAINTAIN LOW
THREAT OF PRECIPITATION FOR THE NRN ZONES TONIGHT...THEREFORE WILL
REDUCE TO SLIGHT CHANCE. GFS/NAM SIMILAR IN INDICATING ONLY WEAK QG
FORCING WITH THE PASSAGE OF THE UPPER TROUGH TUESDAY AND TUESDAY
NIGHT. WEAK H8-H5 FRONTOGENETICAL FORCING AND WEAK ISENTROPIC LIFT
ON THE 290-295K SURFACES ACROSS MAINLY THE CENTRAL AND SRN ZONES
TUESDAY AFTN AND ACROSS THE SE TUESDAY EVENING. HOWEVER...MOISTURE
IS LIMITED. ALTHOUGH CHANCES ARE LOW AT THIS TIME...BEST COMBINATION
OF LIFT AND SATURATION WILL LIKELY BE ACROSS THE SRN ZONES TUESDAY
AFTN AND TUESDAY EVENING. ANY PRECIPITATION ON TUESDAY SHOULD BE IN
THE LIQUID FORM AS THE COOLER AIR IS A LITTLE SLOWER TO ARRIVE WITH
TEMPERATURES WELL ABOVE FREEZING.
OTHERWISE...COOLER AIR TO SLOWLY OOZE SOUTH INTO THE CWA TUESDAY AND
TUESDAY NIGHT. TEMPERATURES A LITTLE TRICKY TUESDAY GIVEN FRONTAL
TIMING AND GIVEN CLOUD COVER. FWC LOOKS A LITTLE TOO COLD WITH THE
TEMPERATURE CONSENSUS YIELDING THE MAV GUIDANCE. ISENTROPIC DOWNGLIDE
ALONG WITH THE PASSAGE OF THE UPPER TROUGH AXIS WILL QUICKLY ERODE
CLOUD COVER LATE TUESDAY NIGHT AND WEDNESDAY.
DB
&&
.PREVIOUS DISCUSSION...
410 PM...
PASSAGE OF UPPER LOW PROLONGING ISO TO SCT SHOWER ACTIVITY ACROSS
THE CWA THIS AFTERNOON. EXPECT COVERAGE TO DECREASE WITH LOSS OF
INSOLATION...AND EXPECT ONLY ISOLATED ACTIVITY AFTER 23 UTC. DUE TO
ISOLATED TO SCATTERED NATURE OF RAIN...WILL LET FLOOD WATCH EXPIRE
AS SCHEDULED. NUMEROUS POINT FLOOD WARNINGS REMAIN IN EFFECT ACROSS
FORECAST AREA...THUS FLW...RVS AND ESF PRODUCTS SHOULD BE MONITORED.
STRATUS WILL REMAIN ENTRENCHED ACROSS FORECAST AREA OVERNIGHT.
STRATUS COUPLED WITH FAIRLY MILD TEMPERATURES AND DEWPOINTS WILL
KEEP READINGS FROM DROPPING OFF TOO MUCH OVERNIGHT. HAVE INCREASED
FORECAST MINS SLIGHTLY TO ACCOUNT FOR LONGER DURATION OF STRATUS
AND WARMER UPSTREAM TEMPERATURES. ISALLOBARIC GRADIENT REMAINS
FAIRLY TIGHT OVERNIGHT...THUS EXPECT GUSTS AOA 20 KNOTS TO PERSIST
UNTIL 02 OR 03 UTC...AFTER THAT SUSTAINED WIND IN THE 10 TO 15 KNOT
RANGE EXPECTED.
NICER DAY ON TAP FOR MONDAY WITH ABUNDANT SUNSHINE AND WARMING WEST
TO SOUTHWEST BOUNDARY FLOW. LOW LEVEL RIDGING WILL MOVE EAST DURING
THE DAY...BRINGING INCREASING BOUNDARY LAYER WARM AIR ADVECTION
ACROSS WESTERN PART OF CWA BY AFTERNOON. HAVE INCREASED FORECAST
MAX TEMPERATURES SLIGHTLY...USING BLEND OF GFS AND NAM THERMAL
FIELDS.
WARM ADVECTION AHEAD OF WEAK SHORTWAVE AND MODEST ISENTROPIC LIFT
WILL BRING FORECAST LOW CHANCE OF PRECIPITATION IN THE MONDAY NIGHT
INTO TUESDAY TIMEFRAME. FORCING NOR DEEP LAYER MOISTURE IS NOT ALL
TOO IMPRESSIVE AND GIVEN SIGNIFICANT LOW LEVEL DRY LAYER MAY ONLY
SEE VIRGA OR SPRINKLES. WET-BULBS NEAR FREEZING MARK ACROSS NORTHERN
PORTION OF CWA...THUS WORDING PRECIPITAITION AS RAIN OR SNOW MIX. DURATION
OF PRECIPITATION WILL BE SHORT AND WITH ONLY MODEST EVAPORATIVE
COOLING...EXPECT TEMPERATURES ON TUESDAY TO CLIMB AT OR ABOVE COOLER
MAV NUMBERS.
SF
SURFACE HIGH PRESSURE WILL SETTLE IN ACROSS THE CENTRAL STATES
WEDNESDAY AND THURSDAY IN THE WAKE OF TUESDAYS PASSING COLD FRONT.
TEMPERATURES DURING THAT TIME FRAME WILL BE COOLER THAN THE
BEGINNING OF THE WORK WEEK BUT RIGHT AROUND NORMAL. ANOTHER SURFACE
FRONT IS FORECAST TO SLIDE INTO THE FORECAST AREA FRIDAY...AND THEN
HANG UP JUST TO THE SOUTH FOR THE REMAINDER OF THE WEEKEND. THE GFS
AND ECMWF DIFFER IN HOW FAST TO MOVE THE FRONT ACROSS AND WHERE TO
STALL THE FRONT THEREAFTER. HAVE INSERTED SLIGHT PRECIPITATION
CHANCES FOR FRIDAY AND 30 PERCENT CHANCES FOR SATURDAY.
PRECIPITATION TYPE WILL DEPEND ON HOW FAR SOUTH THE FRONT
STALLS...AND IN TURN HOW FAR SOUTH THE SHALLOW COLD AIRMASS NORTH OF
THE FRONT WILL MAKE IT. FOR NOW HAVE PUT IN RAIN OR SNOW ACROSS
NORTHERN MISSOURI/NORTHEAST KANSAS AND ALL RAIN ACROSS CENTRAL
KANSAS/MISSOURI FOR FRIDAY AND SATURDAY.
STOFLET
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
WFO EAX
Hazardous weather outlook, Feb 14, 5:40 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 AM CST MON FEB 14 2005
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151145-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF RAIN OR SNOW ACROSS NORTHERN MISSOURI SATURDAY
AND SATURDAY NIGHT. IF ANY SNOW ACCUMULATION OCCURS...IT WILL LIKELY
BE ALONG AND NORTH OF ROUTE 36.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.
Flood, Platte
- When
- February 14, 8:00 AM CST to February 16, 8:00 AM CST
- Where
- Platte forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.381, -94.774 (the zone’s center; the record gives no point)
The Platte River near Sharps Station crested at 27.11 feet, or 1.11 feet above flood stage. The Platte River near Platte City crested at 20.75 feet, or 0.75 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and High Surf in American Samoa, February 14 to 18, 20052 injured · $10 million · 3 events
- Winter Weather in Vermont, February 14 to 15, 2005$15,000 · 3 events
- Flooding in Illinois, February 14 to 23, 20056 events
- Ice Storm in Michigan, February 14 to 15, 20056 events
- Heavy Snow in Utah, February 14 to 16, 20056 events
- Strong Wind in Vermont, February 14, 2005$4,000 · 50 kt wind · 4 events
- Heavy Snow in New Hampshire, February 14 to 15, 20053 events
- Flooding in Illinois, February 14 to 15, 20052 events
- Winter Weather in Pennsylvania, February 14, 20052 events
- Winter Storm in Colorado, February 14 to 15, 20052 events
- Winter Weather in Colorado, February 14 to 15, 20052 events
- Marine Thunderstorm Wind in Gulf of Mexico, February 14, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437498.